Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 686, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 31, 2008, 5:37 PM CDT for Bolivar County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2008, 5:37 PM CDT (22:37 UTC)
- Expired
- Jul 31, 2008, 6:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Bolivar County, MS
The radar
The Little Rock radar (KLZK), 170 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1247 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 312237
SVRJAN
MSC011-312315-
/O.NEW.KJAN.SV.W.0686.080731T2237Z-080731T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
537 PM CDT THU JUL 31 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...ROSEDALE...CLEVELAND...
* UNTIL 615 PM CDT
* AT 537 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ROSEDALE...AND MOVING EAST AT 23 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CLEVELAND...RENOVA AND BOYLE BY 615 PM CDT...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3384 9065 3362 9066 3362 9076 3360 9077
3376 9113 3378 9112 3379 9108 3377 9103
3377 9100 3379 9099 3385 9107 3388 9107
3393 9103
TIME...MOT...LOC 2237Z 290DEG 20KT 3382 9099
$$
EEC1 follow-up statement
000
WWUS54 KJAN 312300
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
600 PM CDT THU JUL 31 2008
MSC011-312310-
/O.CAN.KJAN.SV.W.0686.000000T0000Z-080731T2315Z/
BOLIVAR MS-
600 PM CDT THU JUL 31 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BOLIVAR COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
AND IS NO LONGER SEVERE.
LAT...LON 3384 9065 3362 9066 3362 9076 3360 9077
3376 9113 3378 9112 3379 9108 3377 9103
3377 9100 3379 9099 3385 9107 3388 9107
3393 9103
TIME...MOT...LOC 2300Z 290DEG 20KT 3377 9085
$$
EECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:50 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 31, 3:50 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 350 PM CDT THU JUL 31 2008 .SHORT TERM...THE GENERAL OUTLOOK FOR THE WEATHER PATTERN IN THE SHORT TERM HAS NOT CHANGED MUCH. UPPER TROUGHING WILL BE POSITIONED OVER THE REGION THROUGH TOMORROW BEFORE UPPER RIDGING IS AMPLIFIED JUST UPSTREAM OF THE FORECAST AREA THIS WEEKEND. THIS WILL RESULT IN ANOTHER DAY OF HEALTHY RAIN CHANCES FOR FRIDAY WITH DECREASING POPS THIS WEEKEND AND WARMER DAYTIME TEMPERATURES. A SHORTWAVE WILL MOVE INTO THE REGION TONIGHT AND DROP SWD ACROSS THE FORECAST AREA THROUGH TOMORROW. THE WAVE WILL BE ASSOCIATED WITH A BAND OF DEEPER MID LEVEL MOISTURE WITH PRECIPITABLE WATER VALUES WELL ABOVE 2 INCHES AHEAD OF THE WAVE. PERIODS OF HEAVY RAINFALL WILL OCCUR WITH STRONGER STORMS AND LOCAL FLOODING CONCERNS WILL CONTINUE. GENERALLY FOLLOWED THE PREVIOUS FORECAST REGARDING TEMPERATURES AND RAIN CHANCES. MOS POPS OVERNIGHT MAINTAINED LIKELY POPS FOR MANY AREAS TONIGHT. THERE WILL BE AT LEAST A SLIGHT CHANCE OF OVERNIGHT CONVECTION IN THE TROPICAL LIKE AIR MASS OVER THE REGION...ESPECIALLY WITH THE NEXT DISTURBANCE APPROACHING THE AREA TONIGHT...BUT WIDESPREAD RAIN COVERAGE LOOKS A LITTLE OVERDONE AT THIS TIME. 850 MB RIDGING DEVELOPS FROM THE WEST STARTING FRIDAY NIGHT. A MORE NWLY DEVELOPMENT IS SUGGESTED FOR THE UPPER RIDGE WHICH MAINTAINS WEAK TROUGHING JUST TO OUR SOUTH. WILL BEGIN TO SEE SLIGHT INCREASES IN MID LEVEL FLOW AS WE SIT UNDER THE ERN FRINGES OF HIGH PRESSURE. AN UPPER WAVE WILL SLIP SWD EAST OF THE FORECAST AREA SATURDAY BUT THE WEAK WRN PORTION OF THE ASSOCIATED SURFACE TROUGH WILL MOVE OVER THE ARKLAMISS. MOISTURE IS FORECAST TO BE LIGHT WITH THIS FEATURE AS UPPER RIDGING INTENSIFIES TO OUR WEST AND MOS POPS ARE DRY. WILL FOLLOW PREVIOUS FORECAST POP NUMBERS FOR SATURDAY. ALTHOUGH PRECIPITABLE WATER VALUES ARE LOWER THEY REMAIN ABOVE 1.5 INCHES. WITH WARMER AFTERNOON TEMPERATURES AND DEEP LAYER SHEAR AROUND 20 KTS WILL KEEP LOW END CHANCE POPS IN FOR NOW. ALSO UNDERCUT MOS HIGHS FOR SATURDAY WHICH PAINT WIDESPREAD 100S OVER THE AREA. UPPER RIDGING WILL BE IN ITS INITIAL STAGES AND RESIDUAL SOIL MOISTURE WILL HELP HAMPER HEATING A DEGREE OR TWO. IN ADDITION...MODEL CONFIDENCE NUMBERS HAVE COME IN UNUSUALLY LOW FOR HIGHS FOR SATURDAY. ONCE AGAIN PREVIOUS FORECAST NUMBERS LOOK MORE REASONABLE RIGHT NOW. /03/ .LONG TERM...OUR PRIMARY SOURCE OF GUIDANCE (THE GFS MODEL) HAS BEEN DISAPPOINTING FOR ANOTHER DAY. CONSENSUS OF OTHER MODELS (AND ITS OWN ENSEMBLE MEMBERS) STRONGLY SUGGESTS THE 00Z GFS HAS WAY TOO MUCH ENERGY DIVING SOUTH INTO AN EASTERN CONUS TROUGH LATE THIS WEEK. SOME OF THIS ENERGY THEN CUTS OFF AND RETROGRADES WESTWARD UNDERNEATH THE EXPANSION OF A VAST HEAT RIDGE EAST OF THE MISSISSIPPI RIVER. AN EVOLUTION OF EVENTS IN THIS FASHION WOULD DEFINITELY TAKE THE EDGE OFF THE NEXT ROUND OF HEAT...AND COULD EVEN KEEP MOST OF THE TRUE HEAT TO OUR NORTH. HOWEVER...THE STRONG POSSIBILITY THAT THE GFS HAS DEPICTED THE UNDERCUTTING UPPER LEVEL DISTURBANCE TOO STRONGLY MAKES THE COOLER 00Z MEX NUMBERS SEEM VERY DUBIOUS. YESTERDAYS EUROPEAN RUN ALSO SHOWED A SEMBLANCE (ALTHOUGH WEAKER) OF THE CURRENT GFS EVOLUTION...BUT THE LATEST EUROPEAN RUN HAS FAILED TO ARRIVE IN TIME TO BE OF HELP IN THE DECISION-MAKING PROCESS. HOW MUCH ENERGY INITIALLY DIVES DOWN THE EASTERN TROUGH WILL BE CRUCIAL TO SATURDAYS FORECAST. SOME GFS SOLUTIONS SUGGEST A GLANCING BLOW FROM A NORTHERLY WAVE WITH SOLID CONVERGENCE ALONG A LOW LEVEL BOUNDARY COMING IN FROM THE NORTH. PLENTY OF JUICE WOULD EXIST IN THE LOW LEVELS WITH WARMING ALOFT REALLY HEATING THINGS AT THE SURFACE WHILE UPPER LEVEL TEMPS COOL A BIT. THE OCCURRENCE OF THE LATTER WOULD CREATE HIGH INSTABILITY WITH THE BOUNDARY BEING THE FOCUS FOR POTENT (POSSIBLE SEVERE) CONVECTIVE DEVELOPMENT. BUT CHANCES ARE ALMOST ALL THE TROUGH ENERGY WILL BE SHUNTED EAST OF HERE WITH ANY BOUNDARY REALLY LOSING STEAM QUICKLY AS IT TRIES TO WORK INTO THE REGION FROM THE NORTH. THIS WOULD LIMIT POTENT CONVECTIVE POTENTIAL AND THEREFORE I WILL NOT MENTION SEVERE STORM POTENTIAL IN THE HWO FOR NOW (ALTHOUGH SUBSEQUENT SHIFTS WILL HAVE TO WATCH). STILL UPPED MEX POPS FOR SATURDAY AFTERNOON REGARDLESS AS THERE SHOULD BE ENOUGH LINGERING DEEP MOISTURE (ESPECIALLY IN SOUTHEAST ZONES) TO TRIGGER WIDELY SCATTERED (TO SCATTERED) CONVECTION. THEREAFTER...OUR OFFICIAL FORECAST DOES NOT FOLLOW 00Z MEX GUIDANCE VERY CLOSELY...MAINLY BECAUSE THIS GUIDANCE IS LIKELY TOO COOL FOR ABOVE MENTIONED REASONS. LOW LEVEL TEMPS EXPECTED TO PUSH INTO AT LEAST NORTHERN ZONES SUNDAY THROUGH TUESDAY SHOULD BE EXTREMELY WARM (22 TO 24 DEGREES CELSIUS)...AND THIS COULD BE CAPABLE OF SURFACE TEMPS UP TO 105 DEGREES IN IDEAL SITUATIONS. BUT SITUATION FOR MAXIMUM HEATING WILL LIKELY NOT BE IDEAL WITH MODERATE TO LOCALLY HIGH LEVELS OF SURFACE MOISTURE AND NON-WESTERLY 850 MB WIND VECTORS NOT ALLOWING THE TOTAL HEAT POTENTIAL TO MIX DOWN TO THE SURFACE. ANOTHER REASON FOR NOT GOING OVERBOARD WITH THE HEAT IS THAT THE GFSS IDEA OF THE UNDERCUTTING DISTURBANCE IS PROBABLY NOT TOTALLY WRONG (ALTHOUGH LIKELY OVERDONE). ANY UPPER LEVEL WAVE UNDERCUTTING THE RIDGE CENTER TO OUR NORTH WILL PROVIDE THE REGION WITH SOME PRECIP CHANCES AND ASSOCIATED CLOUD COVER. IT IS HARD TO SAY WHEN THIS NEXT HOT STRETCH WILL BREAK DOWN...BUT THERE IS POTENTIAL FOR IT TO PERSIST (ALTHOUGH LACKING THE TRUE TRIPLE DIGIT HEAT) INTO THE LATTER PORTION OF NEXT WEEK. MODEL IDEAS OF A LARGE TROUGH BREAKING UP THE RIDGE QUICKLY BY NEXT TUESDAY OR WEDNESDAY ARE JUST NOT BELIEVABLE AT THIS POINT BECAUSE OF THE CRY WOLF SYNDROME AND LACK OF SUPPORT FROM MORE CONSISTENT MODEL ENSEMBLE OUTPUT. WITH ALL THIS IN MIND I WENT LARGELY WITH WARMER ENSEMBLE GUIDANCE TEMPERATURES THROUGH THE EXTENDED...ALTHOUGH REMAINING NEARER MEX POPS IN MOST CASES. REALLY NOT EXPECTING HIGHS TO BE BELOW THE MID OR UPPER 90S IN THE MAJORITY OF THE REGION SATURDAY THROUGH NEXT THURSDAY. RAIN CHANCES WILL NOT BE VERY HIGH THROUGH THIS PERIOD...BUT THERE SHOULD STILL BE SOME AFTERNOON AND EARLY EVENING ACTIVITY AROUND (ESPECIALLY ACROSS THE SOUTHERN HALF OF ZONES). CONTINUED TO MENTION EXPECTED HEAT AND HEAT INDEX ISSUES IN THE HWO. PROBLEMS OF THIS SORT SHOULD BEGIN SATURDAY WHEN HEAT INDICES COULD PEAK UP TO 110 IN SOME SPOTS IN THE AFTERNOON GIVEN HIGH EXPECTED AMOUNTS OF SURFACE MOISTURE. /BB/ && .AVIATION...NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT HBG/JAN/GTR/MEI FOR THE NEXT FEW HOURS. OCCASIONAL DOWNPOURS MAY REDUCE VISIBILITIES TO A MILE OR LESS BRIEFLY. IT WAS MOSTLY SHOWERS...SO VCTS WAS GOOD. A FEW SHOWERS AND THUNDERSTORMS WERE WEST OF THE RIVER MAY APPROACH GLH BEFORE SUNSET...BUT VCTS SEEMS OK FOR NOW. MOST OF THE ACTIVITY WAS MOVING AWAY FROM GWO...WITH VERY LITTLE REDEVELOPMENT IN THE AREA. STORMS MAY BACK BUILD INTO THE AREA...SO WILL NOT ADJUST THE FORECAST. MOST OF THE ACTIVITY SHOULD DISSIPATE BY 03Z. SOUNDINGS SUGGEST FOG WILL DEVELOP AT MOST SITES...SO ADDED MVFR CONDITIONS AROUND 09Z. EXPECTING BRIEF REDUCTIONS TO IFR CONDITIONS AT HBG AND MAYBE MEI TOWARD SUNRISE. SINCE GLH HAS BEEN DRY AND WILL LIKELY REMAIN DRY...LEFT FOG OUT FOR TONIGHT. STILL LOOKS LIKE RAIN WILL GET STARTED ACROSS THE SOUTH EARLY FRIDAY AND POSSIBLY BY MID MORNING ACROSS THE NORTH...SO TIMING OF RAIN MAY HAVE TO BE ADJUSTED. OVERALL...LOOKS LIKE MORE SHOWERS WITH A FEW THUNDERSTORMS. MOST OF THE ACTIVITY WILL IMPACT JAN/HBG AND MAYBE MEI IN THE LATE AFTERNOON AND EVENING...GENERALLY IN THE 18-02Z TIME PERIOD. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 75 91 74 98 / 26 56 17 23 MERIDIAN 75 89 72 97 / 45 59 22 28 VICKSBURG 75 92 74 98 / 22 48 13 20 HATTIESBURG 73 88 74 95 / 38 73 32 31 NATCHEZ 75 90 74 95 / 25 56 21 26 GREENVILLE 75 93 75 99 / 22 27 5 13 GREENWOOD 74 92 75 99 / 28 31 6 15 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 03/7
Hazardous weather outlook, Jul 31, 2:24 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 224 PM CDT THU JUL 31 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 011930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 224 PM CDT THU JUL 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND FRIDAY. WIND GUSTS UP TO 50 MPH...SMALL HAIL...HEAVY DOWNPOURS AND FREQUENT DANGEROUS LIGHTNING WILL BE POSSIBLE. SLOW MOVING STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND MINOR FLOODING IN POOR DRAINAGE AND LOW LYING AREAS TONIGHT AND FRIDAY. SOUTHERLY WINDS CONTINUE TO BRING WARM AND MOIST GULF AIR INTO THE REGION. CLOUDS LINGERED OVER THE SOUTHERN PORTIONS OF THE AREA FOR MUCH OF THE AFTERNOON. HOWEVER...AREAS ALONG AND JUST SOUTH OF THE HIGHWAY 82 CORRIDOR HAVE GOTTEN LARGE AMOUNTS OF SUN TODAY. INCREASED INSTABILITY AND PLENTY OF MOISTURE MAY LEAD TO A FEW STRONG THUNDERSTORMS FOR AREAS NORTH OF INTERSTATE 20 LATE THIS AFTERNOON AND EVENING. THE STORMS WILL DIMINISH SHORTLY AFTER SUNSET. BY LATE FRIDAY MORNING...AN UPPER LEVEL DISTURBANCE AND WEAK BOUNDARY WILL BE MOVING INTO THE REGION. AS THE SYSTEM TRACKS SOUTHWARD...A FEW STRONG STORMS WILL BE POSSIBLE. IN ADDITION...SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE SEA-BREEZE AND MOVE NORTH. THE SYSTEMS WILL MERGE NEAR THE INTERSTATE 20 CORRIDOR...WHERE A FEW STRONG STORMS WILL BE POSSIBLE IN THE LATE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY HOT AND HUMID CONDITIONS RETURN SATURDAY...WITH TEMPERATURES EXPECTED TO PEAK BETWEEN 95 AND 100 IN MOST LOCATIONS. HEAT INDICES WILL RANGE FROM 105 TO 110 DEGREES. OVERNIGHT LOWS WILL BE IN THE LOWER AND MID 70S. A HEAT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE ARKLAMISS SATURDAY. THE HEAT WILL CONTINUE THROUGH EARLY NEXT WEEK. ALTHOUGH WIDESPREAD 100 DEGREE READINGS WERE NOT ANTICIPATED...THE COMBINATION OF HEAT AND HUMIDITY MAY CAUSE HEAT INDEX VALUES TO PEAK NEAR OR ABOVE 105 DEGREES EACH AFTERNOON FROM SUNDAY THROUGH TUESDAY. IN ADDITION... OVERNIGHT LOWS WILL BE IN THE MID AND UPPER 70S. HEAT ADVISORIES MAY BE NEEDED FOR PORTIONS OF THE REGION EARLY NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Jul 31, 4:26 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 426 PM CDT THU JUL 31 2008 MSZ028-312155- MONTGOMERY MS- 426 PM CDT THU JUL 31 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTH OF KILMICHAEL AT 426 PM CDT...MOVING WEST AT 3 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN CENTRAL MONTGOMERY COUNTY SHOULD MONITOR THIS STORM CLOSELY. EEC
Special weather statement, Jul 31, 4:37 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 437 PM CDT THU JUL 31 2008 MSZ046-052-312205- LAUDERDALE MS-KEMPER MS- 437 PM CDT THU JUL 31 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF MARTIN AT 437 PM CDT...MOVING EAST AT 6 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTH CENTRAL KEMPER AND NORTH CENTRAL LAUDERDALE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. EEC
Special weather statement, Jul 31, 4:39 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 439 PM CDT THU JUL 31 2008 MSZ044-312210- LEAKE MS- 439 PM CDT THU JUL 31 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 45 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF CARTHAGE AT 439 PM CDT. THE STORM WAS NEARLY STATIONARY. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN CENTRAL LEAKE COUNTY SHOULD MONITOR THIS STORM CLOSELY. EEC
Special weather statement, Jul 31, 4:54 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 454 PM CDT THU JUL 31 2008 MSZ018-312225- BOLIVAR MS- 454 PM CDT THU JUL 31 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 8 MILES WEST OF GUNNISON AT 454 PM CDT...MOVING SOUTHEAST AT 13 MPH. THIS STORM WILL AFFECT NORTHWEST PORTIONS OF BOLIVAR COUNTY UNTIL 530 PM CDT. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL BOLIVAR COUNTY SHOULD MONITOR THIS STORM CLOSELY. EEC
Special weather statement, Jul 31, 4:59 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 459 PM CDT THU JUL 31 2008 MSZ030-312230- CLAY MS- 459 PM CDT THU JUL 31 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 8 MILES WEST OF GRIFFITH AT 459 PM CDT...MOVING EAST AT 6 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL CLAY COUNTY SHOULD MONITOR THIS STORM CLOSELY. EEC
Special weather statement, Jul 31, 5:16 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 516 PM CDT THU JUL 31 2008 MSZ030-031-312225- CLAY MS-LOWNDES MS- 516 PM CDT THU JUL 31 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER COLUMBUS AFB AT 516 PM CDT...MOVING EAST AT 7 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHEASTERN LOWNDES AND SOUTHEASTERN CLAY COUNTIES SHOULD MONITOR THIS STORM CLOSELY. EEC
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 4:44 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 20 min |
| Jul 31, 5:19 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee, Winston | 30 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.